Alert archive / Illinois / Tornado Warnings in 2013
Tornado Warning 38, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 30, 2013, 2:43 PM CDT for Perry County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2013, 2:43 PM CDT (19:43 UTC)
- Expired
- May 30, 2013, 3:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Perry County, IL
The radar
The Paducah radar (KPAH), 122 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 12:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
985
WFUS53 KPAH 301943
TORPAH
ILC145-302015-
/O.NEW.KPAH.TO.W.0038.130530T1943Z-130530T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
243 PM CDT THU MAY 30 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN PERRY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 315 PM CDT
* AT 242 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 7 MILES WEST OF DU QUOIN...AND MOVING NORTH AT
40 MPH.
HAZARD...DEVELOPING TORNADO.
SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
DU QUOIN...PINCKNEYVILLE...TAMAROA AND ST. JOHNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3821 8915 3795 8917 3795 8939 3796 8949
3822 8943
TIME...MOT...LOC 1943Z 202DEG 34KT 3798 8934
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
PS2 follow-up statements
442
WWUS53 KPAH 301955
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
255 PM CDT THU MAY 30 2013
ILC145-302015-
/O.CON.KPAH.TO.W.0038.000000T0000Z-130530T2015Z/
PERRY IL-
255 PM CDT THU MAY 30 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN PERRY COUNTY IN
SOUTH CENTRAL ILLINOIS UNTIL 315 PM CDT...
AT 251 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR PINCKNEYVILLE...AND MOVING NORTH AT 40 MPH.
HAZARD...DEVELOPING TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
TAMAROA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3806 8939 3822 8940 3821 8915 3795 8917
3795 8931
TIME...MOT...LOC 1956Z 202DEG 34KT 3809 8928
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
PS604
WWUS53 KPAH 302002
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
302 PM CDT THU MAY 30 2013
ILC145-302015-
/O.CON.KPAH.TO.W.0038.000000T0000Z-130530T2015Z/
PERRY IL-
302 PM CDT THU MAY 30 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN PERRY COUNTY
IN SOUTH CENTRAL ILLINOIS UNTIL 315 PM CDT...
AT 300 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR TAMAROA...AND MOVING NORTH AT 40 MPH.
HAZARD...DEVELOPING TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN PERRY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3811 8930 3822 8935 3821 8915 3807 8916
3808 8927
TIME...MOT...LOC 2002Z 202DEG 34KT 3814 8924
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
PSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 30, 1:15 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 30, 1:15 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
115 PM CDT THU MAY 30 2013
.UPDATE...
ISSUED AT 1259 PM CDT THU MAY 30 2013
THE TORNADO WATCH OVER A HANDFUL OF OUR NORTHWEST COUNTIES IS A
STRETCH...BUT GIVEN THE AIRMASS WE DECIDED TO INCLUDE A FEW
COUNTIES AHEAD OF THE CLUSTERS CURRENTLY OVER SOUTHEAST MISSOURI.
THE RELATIVELY STRONG LOW-LEVEL SHEAR HAS RESULTED IN IT BEING A
TORNADO WATCH...BUT WE ARE MOST CONCERNED IN OUR AREA FOR A FEW
LINE SEGMENTS TRYING TO BOW OUT TO THE NORTH OR NORTH NORTHEAST.
THERE WILL BE PLENTY OF CONVECTION UPSTREAM OVER ARKANSAS AND
MISSOURI THIS AFTERNOON AND EVENING...AND MAY SEE SOME REMNANTS
MOVE INTO THE AREA LATER TONIGHT. TIMING AND INTENSITY OF
CONVECTION OVER OUR REGION TONIGHT THROUGH SATURDAY NIGHT WILL BE
HEAVILY RELIANT ON THE CONVECTIVE-SCALE EVOLUTION...SO CONFIDENCE
WILL BE QUITE LOW...AND SIGNIFICANT CHANGES ARE LIKELY IN THE FUTURE.
THE AVIATION SECTION HAS BEEN UPDATED FOR THE 18Z TAF ISSUANCE.
&&
.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)
ISSUED AT 140 AM CDT THU MAY 30 2013
HIGH PRESSURE TO OUR EAST...LOW PRESSURE TO OUR WEST...AND AN OPEN
WET S-SWLY FLOW IN BETWEEN MEANS WIND/RAIN CHANCES FOR OUR NEAR
TERM FORECAST.
MODELS SHOW SLIGHTLY TIGHTER GRADIENT TODAY VS YESTERDAY...WHICH
SHOULD BE ENOUGH TO PUSH US INTO LAKE WIND ADVISORY TERRITORY.
BOTH NAM/GFS PAINT QPF IN MOISTENING PROFILE THIS MORNING...WITH
DIURNAL DESTABILIZATION BRINGING CONVECTIVE CHANCES TO BEAR. BEST
FOCUS REMAINS WITH FRONTAL BOUNDARY TO OUR WEST...SO MORE PULSE TYPE
CHANCES FOR US THRU TONIGHT.
AN MCS DEVELOPS LATE TONIGHT AND ITS CONVECTION MOVES TOWARD OUR
NORTHWEST DOORSTEP FRIDAY. SWODY2 PAINTS SLGT RISK FOR MOST OF PAH
FA FRI-FRI NIGHT. POPS INCREASE STEADILY. NEGATIVELY TILTED UPPER
TROF FINALLY PINWHEELS THIS ENERGY/CONVECTION ACROSS THE AREA INTO
SATURDAY AS POPS INCREASE TO LIKELY OR BETTER AND SWODY3 CONTINUES
TO PAINT SLGT RISK SVR.
.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 140 AM CDT THU MAY 30 2013
EVENTUAL SYSTEM PASSAGE COMES TO FRUITION EITHER LATE SATURDAY
NIGHT OR SUNDAY...WITH DRIER AIR AND COOLER TEMPS BACKING OFF TO
THE 70S AND 50S WORKING IN BEHIND THE DEPARTED SYSTEM. THAT LASTS
A FEW DAYS BEFORE AIRMASS MODIFICATION BEGINS AGAIN WITH A MID
WEEK WARMUP BACK TO 80S/60S. POPS MAKE A RETURN TO THE FORECAST
WITH THE MID WEEK WARMUP.
&&
.AVIATION...
ISSUED AT 1259 PM CDT THU MAY 30 2013
LOW CONFIDENCE IN THE 18Z TAFS. SCATTERED THUNDERSTORMS CURRENTLY
NEAR KCGI WILL FORCE INCLUSION OF A VCTS THERE THROUGH MUCH OF THE
AFTERNOON. WILL ADDRESS THE OTHER SITES AS RADAR DICTATES THIS
AFTERNOON. CERTAINLY CANNOT RULE OUT TS AT ANY SITE THIS
AFTERNOON.
THE 12Z MODELS SEEM TO AGREE ON MORE CONVECTION MOVING
EASTWARD ACROSS THE AREA FROM LATE THIS EVENING INTO THE OVERNIGHT
HOURS. INCLUDED TS IN A TEMPO AT KCGI AND KPAH AND JUST A PROB30
FARTHER EAST OVERNIGHT. ALL SITES WILL HAVE SOME POTENTIAL FOR
MVFR CEILINGS BY MID-MORNING FRIDAY.
GUSTY SOUTH WINDS WILL CONTINUE AT ALL SITES INTO THE
EVENING...IF NOT THROUGH THE NIGHT. THEY WILL DIMINISH SOME AFTER
SUNSET...AND PICK UP AGAIN FRIDAY MORNING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ILZ075>078-
080>094.
MO...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MOZ076-086-
087-100-107>112-114.
IN...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR INZ081-082-
085>088.
KY...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KYZ001>022.
&&
UPDATE...DRS
AVIATION...DRSHazardous weather outlook, May 30, 12:22 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1222 PM CDT THU MAY 30 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311730- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1222 PM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM CAPE GIRARDEAU MISSOURI TO NEAR MOUNT VERNON ILLINOIS. DAMAGING WINDS ARE THE MAIN HAZARDS WITH LARGE HAIL AND ISOLATED TORNADOES POSSIBLE. THIS THREAT OF SEVERE WEATHER WILL LAST UNTIL SHORTLY AFTER SUNSET. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 8 PM. REFER TO THE ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES EXIST FRIDAY THROUGH SUNDAY. THE BEST CHANCE OF STORMS...INCLUDING STRONG TO SEVERE STORMS...IS SATURDAY AND SATURDAY NIGHT. THERE IS A SLIGHT RISK THAT SEVERE STORMS MAY OCCUR ANY TIME FRIDAY THROUGH SATURDAY NIGHT OR SUNDAY. THE MAIN THREAT WOULD BE DAMAGING WINDS AND HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS BOTH FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED OVER SOUTHEAST MISSOURI AND POSSIBLY SOUTHWEST ILLINOIS THIS AFTERNOON AND EVENING. SPOTTERS ACROSS THE AREA SHOULD BE ALERT FOR ACTIVATION FRIDAY THROUGH SATURDAY.
In the hours before
Special weather statement, May 30, 12:56 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1256 PM CDT THU MAY 30 2013 ILZ084-MOZ076-086-087-301830- BOLLINGER MO-CAPE GIRARDEAU MO-JACKSON IL-PERRY MO- 1256 PM CDT THU MAY 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN JACKSON COUNTY IN SOUTHERN ILLINOIS...AND PERRY...NORTHWESTERN CAPE GIRARDEAU AND NORTHERN BOLLINGER COUNTIES IN SOUTHEAST MISSOURI UNTIL 130 PM CDT... AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALLIANCE...OR 14 MILES NORTHWEST OF BOLLINGER MILL STATE HISTORIC SITE...MOVING NORTHEAST AT 40 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... PERRYVILLE...DAISY...OAK RIDGE...SILVER LAKE...OLD APPLETON... LONGTOWN AND LITHIUM. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. PS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:35 AM CDT | Lake Wind Advisory | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 18 hr |
| May 30, 1:20 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 40 min |
| May 30, 3:15 PM CDT | Tornado Warning | PAH | Jefferson, Perry | 30 min |
Nearby
Tornado Warnings in Illinois, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.